Alert archive / Kansas / Flash Flood Warnings in 1998
Flash Flood Warning 8, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 24, 1998, 7:58 PM CDT for Russell County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 1998, 7:58 PM CDT (00:58 UTC)
- Expired
- Jun 24, 1998, 11:55 PM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Russell County, KS
The radar
The Grand Island radar (KUEX), 159 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1862 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 3050 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 250058 FFWICT KSC167-250455- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 758 PM CDT WED JUN 24 1998 THE NATIONAL WEATHER SERVICE IN WICHITA KS HAS ISSUED A * FLASH FLOOD WARNING FOR... RUSSELL COUNTY IN CENTRAL KANSAS * UNTIL 1155 PM CDT * AT 750 PM CDT...DOPPLER RADAR PRECIPITATION ESTIMATES INDICATE 2 TO 3 INCHES OF PRECIPITATION HAS FALLEN IN THE PAST HOUR ACROSS MOST SECTIONS OF RUSSELL COUNTY. . * APPEARS THAT HEAVY RAIN HAS FALLEN FROM NEAR RUSSELL TO NEAR LUCAS.. . DO NOT DRIVE YOUR VEHICLE ACROSS WATER-COVERED ROADS. THE WATER DEPTH AND CURRENT MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. WIGHTMAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 3:37 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 24, 3:37 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 337 PM CDT WED JUN 24 1998 ..SHORT TERM... CHC OF TSTMS THE FIRST QUESTION. CHCS LOOK LWR TDA AS BEST DIFFLUENCE SHIFTS TO SE KS PER ETA AND SFC BNDRY IS FARTHER N AND NOT MUCH CONVERGENCE ON DRYLN IN/NR CWA. ALTHOUGH DEWPTS THERE ARE WELL INTO THE 60S...TEMPS SHUD HOLD IN THE UPR 90S. BOTH MODIFIED AND FCST ETA SOUNDINGS SUG THAT CAP SHUD HOLD. NO APPARENT SFC BNDRY IN SE FOR TRIGGER AND WL KEEP THINGS DRY...FAMOUS LAST WORDS. SOME CONCERN ABT DVLPG CU/AC ACRS XTRM SW KS/SE CO. TRAJECTORY WOULD APPR TO TAKE IT ONLY INTO XTRM NW PORTION OF CWA ANY CHC. WNDS ONCE AGN FLIRTING WITH ADVSY CRITERIA...BUT CONDITIONS HAVE NOT BEEN PERSISTANT OR WDSPD SO WL HOLD OFF ONCE AGN. MIN TEMPS AOA LAST NGTS MINS. MOS APPR TO BE TOO WARM GIVEN WNDS/DEWPTS. HOWERTON ...LONG TERM... STRONG UPPER RIDGE AND HOT/DRY AIR IN THE MID LEVELS SHOULD PRECLUDE PCPN THROUGH SATURDAY. ONLY CHALLENGE THIS PACKAGE IS HOW HOT IT'LL BE. LIKED THE AVN MODEL TEMP PROGS AND MOS NUMBERS...AS IT SEEMS TO HAVE BEEN PRETTY GOOD FOR THE PAST SEVERAL DAYS. AFTER DISCUSSION WITH DDC AND TOP...WE WILL BE ISSUING A HEAT ADVISORY FOR THE ENTIRE CWA THROUGH FRIDAY. 80H TEMPS OF AOA +30C WILL COMBINE WITH SW/DOWNSLOPE SFC FLOW AND DECENT MIXING TO YIELD SEVERAL DAYS OF 105 OR ABOVE HEAT INDICIES. LOOKS LIKE BREEZY CONDITIONS DURING THE OVERNIGHT HOURS SHOULD BE ABLE TO MAINTAIN LOWS AOA 80 AS WELL. NEXT CHANCE FOR PCPN NOT UNTIL LATER ON SUNDAY...OR MORE LIKELY ON MONDAY. APPEARS UPPER RIDGE WILL FLATTEN OVER THE SRN PLAINS BY THEN...ALLOWING COOLER MID LEVEL TEMPS TO PUSH IN. DAVIS FCSTID = 2 ICT 79 102 80 105 / 10 0 0 0 HUT 78 102 80 105 / 10 0 0 0 EWK 79 102 80 105 / 10 0 0 0 EQA 79 102 80 105 / 5 0 0 0 WLD 79 102 80 105 / 5 0 0 0 RSL 77 104 80 106 / 10 0 0 0 GBD 77 104 80 106 / 10 0 0 0 SLN 79 104 80 106 / 10 0 0 0 MPR 78 104 80 106 / 10 0 0 0 CFV 79 100 80 101 / 5 0 0 0 CNU 79 100 80 101 / 5 0 0 0 K88 79 100 80 101 / 5 0 0 0 .ICT...EXCESSIVE HEAT ADVISORY FOR TONIGHT THROUGH FRIDAY FOR ENTIRE CWA...INCLUDING ZONES KSZ032>033...KSZ047>053...KSZ067>072... KSZ082>083...KSZ091>096...KSZ098>100.
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:08 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 57 min |
| Jun 24, 7:41 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 64 min |
| Jun 24, 8:00 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 55 min |
| Jun 24, 8:04 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 61 min |
| Jun 24, 8:13 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 57 min |
| Jun 24, 8:50 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 60 min |
| Jun 24, 9:12 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 63 min |
| Jun 24, 9:24 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 66 min |
| Jun 24, 9:38 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 62 min |
| Jun 24, 9:46 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 34 min |
| Jun 24, 10:07 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 63 min |
| Jun 24, 10:09 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 46 min |
| Jun 24, 10:18 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 62 min |
Nearby
Flash Flood Warnings in Kansas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.